MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number NVTR-23
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Off-Label Use (1494)
Health Effect - Clinical Codes Anemia (1706); Bradycardia (1751); Heart Block (4444)
Date of Event 01/31/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Clinical information: (b)(6): it was reported that on (b)(6) 2025, a 23mm navitor valve was successfully implanted in a patient.A pre-implant balloon aortic valvuloplasty was not performed due to the patient having a low mean aortic valve gradient.While in cusp overlap view and prior to deployment, the inflow edge of the constrained valve frame was aligned at the base of the non-coronary cusp.The valve was re-sheathed once due to being deployed too high.A post-implant balloon aortic valvuloplasty was performed using a 20mm non-abbott device due to valve under expansion.At 80% deployment, the implanter did switch to left anterior oblique (lao) view and confirmed with stent parallax removed that the implant depth was at an acceptable level below annulus in that view.The final non-coronary cusp implant depth was 2.47mm.There was calcium noted from the left coronary cusp to the left ventricular outflow tract.Post-procedure, it was noted via electrocardiogram that the patient developed an onset of bradycardia.The decision was made to place a temporary pacemaker.On (b)(6) 2025, it was noted via electrocardiogram that the patient developed a complete heart block.On (b)(6) 2025, the decision was made to implant a permanent pacemaker.On (b)(6) 2025, a reduction in the patient hemoglobin value was noted, but there was no bleeding.The decision was made to transfuse the patient with red blood cells and monitor by lower limb doppler.The cause of under expansion of the 23mm navitor valve is attributed to constriction of the 23mm navitor valve being implanted within a surgical aortic valve in a valve-in-valve procedure.The cause of the patient's bradycardia is attributed to the patient's pre-procedural rhythm and position of the valve.The patient was discharged at the time of report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.An event of off-label use, valve underexpansion, device malposition, bradycardia, heart block, and anemia was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on all available information, the reported valve underexpansion and device malposition appear to be related to the off-label use.The reported off-label use is related to the device being used for a valve-in-valve procedure.The reported bradycardia appears to be related to a combination of patient condition (abnormal pre-procedural rhythm) and procedural conditions (valve position).Causes for the heart block and anemia could not be conclusively determined.The reported unexpected medical interventions, hospitalization, and surgery were the results of case-specific circumstances.There is no indication of a product quality issue with respect to labeling, design, or manufacturing of the device.In this case, the device was selected for a valve-in-valve procedure.This case is included in a pre-market clinical study investigating the safety and efficacy of the navitor valve in a valve-in-valve procedure.Therefore, a letter will not be sent to address the deviation from the ifu.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key21490927
Report Number2135147-2025-01005
Device Sequence Number3995439
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)250314
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model NumberNVTR-23
Device Catalogue NumberNVTR-23
Device Lot Number8674858
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date02/28/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight67 KG